Watson Issues Voluntary Recall of Combination Drug - Pharmaceutical Technology

Latest Issue
PharmTech

Latest Issue
PharmTech Europe

Watson Issues Voluntary Recall of Combination Drug


ePT--the Electronic Newsletter of Pharmaceutical Technology

Watson Laboratories, a subsidiary of Watson Pharmaceuticals, issued a voluntary recall in the US for two lots of hydrocodone bitartrate and acetaminophen tablets, USP 10 mg/500 mg. Watson issued the recall on Sept. 21, 2012, and has informed FDA of the recall.

The voluntary recall followed a customer complaint that tablets were thicker and a darker shade than the other tablets. The recall included hydrocodone bitartrate and acetaminophen tablets, USP 10 mg/500 mg, 500 count NDC 00591-0540-05, lot numbers 519406A and 521759A, both with the expiry date April 2014. In a Sept. 21, 2012, press statement, Watson says it is possible that some tablets from lots 519406A and 521759A exceed the weight specification and may contain higher than indicated amounts of the ingredients hydrocodone bitartrate and/or acetaminophen. Hydrocodone bitartrate and acetaminophen tablets are approximately 0.6 inches in length, blue, bisected capsule shaped, with "Watson 540" debossed on one side of the tablet.

The product, hydrocodone bitartrate and acetaminophen 10 mg/500 mg tablets, are indicated for the relief of moderate to moderately severe pain. The affected lots were distributed between June 27, 2012 and July 18, 2012 to wholesale distributors and retail pharmacies nationwide. The lot numbers can be found on the manufacturer's bottle label.

The company says that unintentional ingestion of excessive amounts of acetaminophen may potentially result in an adverse event, including liver toxicity, especially in patients on other acetaminophen-containing medications, patients with liver dysfunction, or people who consume more than three alcoholic beverages a day. The product label warns consumers that acetaminophen overdose can potentially cause severe liver damage, at times resulting in liver transplant or death. Unintentional ingestion of excessive amounts of hydrocodone may result in an adverse event, including an increase in the severity or frequency of side effects, such as sedation or respiratory depression, particularly in patients who are elderly, have severe kidney or liver impairment, or are also taking interacting medications, for example other sedating medications or certain antidepressants. No reports of injuries related to the recalled product have been received to date, according to the company.

ADVERTISEMENT

blog comments powered by Disqus
LCGC E-mail Newsletters

Subscribe: Click to learn more about the newsletter
| Weekly
| Monthly
|Monthly
| Weekly

Survey
What role should the US government play in the current Ebola outbreak?
Finance development of drugs to treat/prevent disease.
Oversee medical treatment of patients in the US.
Provide treatment for patients globally.
All of the above.
No government involvement in patient treatment or drug development.
Finance development of drugs to treat/prevent disease.
23%
Oversee medical treatment of patients in the US.
14%
Provide treatment for patients globally.
7%
All of the above.
47%
No government involvement in patient treatment or drug development.
9%
Jim Miller Outsourcing Outlook Jim MillerOutside Looking In
Cynthia Challener, PhD Ingredients Insider Cynthia ChallenerAdvances in Large-Scale Heterocyclic Synthesis
Jill Wechsler Regulatory Watch Jill Wechsler New Era for Generic Drugs
Sean Milmo European Regulatory WatchSean MilmoTackling Drug Shortages
New Congress to Tackle Health Reform, Biomedical Innovation, Tax Policy
Combination Products Challenge Biopharma Manufacturers
Seven Steps to Solving Tabletting and Tooling ProblemsStep 1: Clean
Legislators Urge Added Incentives for Ebola Drug Development
FDA Reorganization to Promote Drug Quality
Source: ePT--the Electronic Newsletter of Pharmaceutical Technology,
Click here